Alert archive / Texas / High Wind Warnings in 2006

High Wind Warning 6, NWS Lubbock, TX

October 26, 200624 counties in Texas

NWS Lubbock, TX issued this high wind warning at Oct 26, 2006, 4:24 AM CDT for 24 counties in Texas. It took effect at Oct 26, 2006, 12:00 PM CDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 26, 2006, 4:24 AM CDT (09:24 UTC)
In effect from
Oct 26, 2006, 12:00 PM CDT
Expired
Oct 26, 2006, 3:36 PM CDT
In force
4 hr
Issued by
NWS Lubbock, TX
All 24 counties

Bailey County, TX, Briscoe County, TX, Castro County, TX, Childress County, TX, Cochran County, TX, Cottle County, TX, Crosby County, TX, Dickens County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hall County, TX, Hockley County, TX, Kent County, TX, King County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Motley County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 33 km from the middle of the area, began a volume at 09:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.4 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2006-10-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2006-10-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 113 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3147 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
113 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLUB 260924
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
424 AM CDT THU OCT 26 2006

TXZ021>044-261730-
/O.UPG.KLUB.HW.A.0002.061026T1400Z-061026T2300Z/
/O.NEW.KLUB.HW.W.0006.061026T1700Z-061027T0000Z/
/O.NEW.KLUB.WI.Y.0011.061027T0000Z-061027T1200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
424 AM CDT THU OCT 26 2006

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING...
...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM CDT
FRIDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS
EVENING. FOLLOWING THE HIGH WIND WARNING...A WIND ADVISORY HAS 
BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 7 PM THIS
EVENING THROUGH 7 AM CDT FRIDAY. 

A POWERFUL UPPER LEVEL STORM SYSTEM WILL TRACK ACROSS COLORADO
AND NEW MEXICO TODAY. AS THE STORM MOVES TOWARDS THE TEXAS
PANHANDLE...VERY STRONG AND GUSTY WEST WINDS WILL DEVELOP.
SUSTAINED WIND SPEEDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 60 MPH
CAN BE EXPECTED. AS THE LOW PRESSURE SYSTEM PUSHES AWAY FROM THE
AREA TONIGHT...WINDS WILL BEGIN TO DIMINISH BUT REMAIN STRONG INTO
FRIDAY MORNING. AS A RESULT...A WIND ADVISORY IS IN EFFECT TONIGHT
AND EARLY FRIDAY MORNING.

A HIGH WIND WARNING MEANS DAMAGING WINDS ARE EXPECTED. THE
CRITERIA FOR A HIGH WARNING INCLUDES SUSTAINED WIND SPEEDS OF 40
MPH OR GREATER...OR WIND GUSTS OF 58 MPH OR GREATER. A WIND
ADVISORY IS ISSUED WHEN FORECAST WINDS RANGE BETWEEN 30 AND 40
MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES.

AREA RESIDENTS AND EMERGENCY RESPONSE OFFICIALS SHOULD FINALIZE
PREPAREDNESS EFFORTS BEFORE THE ONSET OF STRONG WINDS TODAY.
SECURE OUTDOOR OBJECTS AROUND YOUR HOME OR BUSINESS TO PREVENT
FLYING DEBRIS. THE HIGH WINDS WILL GENERATE AREAS OF BLOWING DUST
AND REDUCED VISIBILITY. FOR YOUR SAFETY...AVOID DRIVING IN AREAS
OF BLOWING DUST.

$$

LAMARRE/SKWIRA
1 follow-up statement
000 
WWUS74 KLUB 262036
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
336 PM CDT THU OCT 26 2006

TXZ021>044-270445-
/O.CAN.KLUB.HW.W.0006.000000T0000Z-061027T0000Z/
/O.EXT.KLUB.WI.Y.0011.061026T2200Z-061027T1200Z/
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...SILVERTON...QUITAQUE...MEMPHIS...TURKEY...CHILDRESS...
MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...FLOYDADA...LOCKNEY...
MATADOR...ROARING SPRINGS...PADUCAH...MORTON...LEVELLAND...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS...DICKENS...
SPUR...GUTHRIE...PLAINS...DENVER CITY...BROWNFIELD...TAHOKA...
ODONNELL...POST...JAYTON...ASPERMONT
336 PM CDT THU OCT 26 2006

...HIGH WIND WARNING IS CANCELLED...
...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELED THE HIGH
WIND WARNING. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT
FRIDAY. 

A POWERFUL UPPER LEVEL STORM SYSTEM CURRENTLY MOVING EAST ALONG THE 
COLORADO/NEW MEXICO BORDER WILL CONTINUE TO TRACK EASTWARD ACROSS
THE TEXAS AND OKLAHOMA PANHANDLES TONIGHT. AS THE STORM MOVES TOWARDS
WESTERN OKLAHOMA...STRONG AND GUSTY WEST WINDS WILL BECOME NORTHWEST
AND CONTINUE WITH SUSTAINED WIND SPEEDS OF 25 TO 25 MPH WITH GUSTS
TO AROUND 45 MPH. THESE WINDS ARE EXPECTED TO CONTINUE THROUGH
THE NIGHT...GRADUALLY DIMINISHING FROM WEST TO EAST AS THE UPPER
LOW MOVES INTO OKLAHOMA. 

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Oct 26, 4:20 AM CDT, 4 minutes earlier.

Area forecast discussion, Oct 26, 4:20 AM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
420 AM CDT THU OCT 26 2006

.SHORT TERM...
POTENTIAL FOR DAMAGING WIND GUSTS EXISTS FOR TODAY AS A POTENT UPPER
LOW AND ASSOCIATED VORT MAX PUSHES THROUGH THE AREA.  WATER VAPOR
IMAGERY DEPICTS THIS FEATURE ROTATING OVER THE UTAH/COLORADO BORDER
EARLY THIS MORNING AND THIS FEATURE WILL CONTINUE TO DIG TO THE
SOUTHEAST TODAY...PLACING THE SOUTHERN PANHANDLE AND SOUTH/ROLLING
PLAINS IN THE TIGHTEST GRADIENT.  IN ADDITION TO AN IMPRESSIVE 55-60
KNOT CORE OF 700 MB WINDS FORECAST BY THE HIGHER RESOLUTION NAM12
OUTPUT...LOCAL OFFICE DECISION CHECKLIST SUPPORTS HIGH WIND WARNING
ISSUANCE WITH A 70 METER GRADIENT AT 700 MB STRETCHING NORMAL TO THE
APPROACHING CYCLONIC CIRCULATION OVER THE FORECAST AREA...YIELDING
SUSTAINED WINDS OF 30 TO 40 MPH WITH GUSTS TO 50 MPH. HOWEVER...
GIVEN THE GFS/NAM SOUNDING PROFILES...DRY ADIABATIC LAPSE RATES INTO
THE BASE OF THE SUBSIDENCE INVERSION AROUND 700 MB WILL ALLOW FOR
MODERATE TO STRONG MIXING AND SUPPORT GUSTS TO AROUND 60 MPH
ACROSS A FEW LOCATIONS.

BLOWING DUST WILL CONTINUE TO BE FORECAST FOR OBVIOUS REASONS AND
HAVE EXTENDED THIS IMPACT INTO THIS EVENING.  MINOR MODIFICATIONS
WERE MADE TO THE TIMING OF THE ORIGINAL HIGH WIND WATCH TO ACCOUNT
FOR A SUBTLE DECREASE IN FORWARD MOTION OF THE APPROACHING
SYSTEM...WITH THE HIGH WIND WARNING RUNNING FROM NOON THROUGH
7PM...FOLLOWED BY A WIND ADVISORY THROUGH 7 AM FRIDAY MORNING.  IN
THE POST-FRONTAL AIRMASS LATER TONIGHT...EXPECT AN INCREASE IN
CLOUDS IN THE BOUNDARY LAYER TO AROUND 750 MB BETWEEN 06Z-12Z...AND
THIS WILL LIKELY OFFSET HIGHER WIND GUSTS WHICH WOULD HAVE OCCURRED
WITH THE SECONDARY WIND SPEED MAX PENETRATING THE AREA FROM THE
NORTH.  THE WINDS WILL GRADUALLY SUBSIDE FROM NORTHWEST TO SOUTHEAST
ACROSS THE AREA LATER TONIGHT AND INTO FRIDAY MORNING.  BML.10

.LONG TERM...
PRIMARY ATTENTION GIVEN TO WIND EVENT THAT WILL UNFOLD TODAY. IT
DOES APPEAR THAT WINDS WILL REMAIN UP EVEN THROUGH MUCH OF THE DAY
FRIDAY BEFORE FINALLY RELAXING BY EVENING. WE HAVE DECIDED TO END
THE WIND ADVISORY AT 12Z FRIDAY GIVEN WEAKENING LOW-LEVEL
PRESSURE/HEIGHT GRADIENT...INCREASED STABILITY WITH WRAP AROUND
CLOUD COVER...DECREASED LOW-LEVEL LAPSE RATES...AND TIME OF DAY ALL
FAVORING DECREASED WIND SPEEDS/VERTICAL MOMENTUM TRANSPORT.
STILL...MODELS IN GOOD AGREEMENT WITH 40 TO AS MUCH AS 50 KNOT
NORTHERLY WINDS AT 850 MB LINGERING OVER THE EASTERN AND ESPECIALLY
NORTHEASTERN CWA FRIDAY MORNING. THUS...THIS AREA WILL HAVE TO BE
WATCHED...AS WIND ADVISORY CRITERIA MAY BE ABLE TO LINGER LONGER
IF VERTICAL MOMENTUM TRANSFER CAN BE REALIZED HERE.

FEW CHANGES WERE MADE TO THE REMAINDER OF THE FORECAST. NORTHWEST
FLOW SHOULD TRANSITION TO ZONAL FLOW BEFORE AN OPEN MID-LEVEL WAVE
APPROACHES WEST TEXAS FROM THE WEST IN THE LATE MONDAY/TUESDAY
TIME-FRAME. THIS WILL ALLOW FOR MODERATING TEMPERATURES...WITH
SLIGHTLY ABOVE NORMAL HIGHS THROUGH THE WEEKEND AND NEAR NORMAL
LOWS. THE PASSING UPPER DISTURBANCE WILL PUSH A FRONT THROUGH THE
REGION BY TUESDAY MORNING...AND THIS WILL COOL TEMPERATURES DOWN A
BIT. PRECIPITATION CHANCES APPEAR MINIMAL THROUGH THE EXTENDED WITH
MOISTURE QUITE LIMITED.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        62  36  63  35 /  10  10   0   0
TULIA         65  38  65  37 /  10  10   0   0
PLAINVIEW     67  38  65  38 /  10  10   0   0
LEVELLAND     67  39  66  37 /   0  10   0   0
LUBBOCK       69  40  65  37 /   0  10   0   0
BROWNFIELD    69  41  66  39 /   0   0   0   0
CHILDRESS     74  45  67  43 /  10  10   0   0
SPUR          74  42  67  41 /   0  10   0   0
ASPERMONT     76  44  68  44 /   0  10   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING FROM NOON THURSDAY TO 7 PM THURSDAY FOR THE
FOLLOWING ZONES: BAILEY...BRISCOE...CASTRO...CHILDRESS...
COCHRAN...COTTLE...CROSBY...DICKENS...FLOYD...GARZA...HALE...
HALL...HOCKLEY...KENT...KING...LAMB...LUBBOCK...LYNN...MOTLEY...
PARMER...STONEWALL...SWISHER...TERRY...AND YOAKUM.

WIND ADVISORY FROM 7 PM THURSDAY TO 7 AM FRIDAY FOR THE
FOLLOWING ZONES: BAILEY...BRISCOE...CASTRO...CHILDRESS...
COCHRAN...COTTLE...CROSBY...DICKENS...FLOYD...GARZA...HALE...
HALL...HOCKLEY...KENT...KING...LAMB...LUBBOCK...LYNN...MOTLEY...
PARMER...STONEWALL...SWISHER...TERRY...AND YOAKUM.

&&

10/23
Hazardous weather outlook, Oct 25, 3:27 PM CDT, 12 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
327 PM CDT WED OCT 25 2006

TXZ021>044-262030-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
327 PM CDT WED OCT 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

DAMAGING HIGH WINDS ARE POSSIBLE THURSDAY AS A DEEP LOW PRESSURE
SYSTEM CROSSES THE TEXAS PANHANDLE. SUSTAINED WIND SPEEDS TO 40 MPH
WITH HIGHER GUSTS ARE POSSIBLE. FOR MORE DETAILED INFORMATION REFER
TO THE HIGH WIND WATCH ISSUED AT 323 PM CDT WEDNESDAY OCT 25 2006.

ALSO DUE TO THE SLOW MOVEMENT OF THIS SYSTEM ACROSS THE TEXAS PANHANDLE
WINDS MAY STAY IN THE 25 TO 35 MPH RANGE WITH HIGHER GUSTS THROUGH LATE
THURSDAY EVENING AND INTO THE EARLY FRIDAY MORNING HOURS.

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 26, 4:24 AM CDTWind AdvisoryLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more27 hr
Oct 26, 12:49 PM CDTRed Flag WarningLUBBailey, Briscoe, Castro, Childress, Cochran, Cottle and 18 more7 hr

Nearby

High Wind Warnings in Texas, 2006Every high wind warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.